Are you sure you're having a afib episode and not induced tachycardia? Zach
No, Tylenol is not aspirin, while it does have pain and fever reduction benefits just as does aspirin, it does not reduce swelling or affect the blood cells, as aspirin does. It is a given that aspirin is a heart risk reducer. It will not address AFib, nor will Tylenol, but it will help reduce the chance of clot formation, the main reason to take it if you are having AFib. I'd go ahead and take the aspirin, just forget about the Tylenol, assuming you took no more than the prescribed limit. I would take a full dose, 325 mg I think they are, of aspirin if your stomach can take it. Always take aspirin with food, even just milk if food isn't available.
Aspirin is not a complete substitute for Coumadin/Warfarin which are prescription medicines that have to be monitored with blood tests and some diet managment to give you "full" protection from clot formation. There are side effects.
Metoporolol helps some with AFib, but not me. It does reduce my high HR, so that's why I take it. 25 mg is a low dose in my experience, if it has worked better for you I recommend you ask your doctor's office (you many not have to make a visit, just telepone) if yoiu can try 25 mg twice a day, at 12 hour intervals i.e., morning and night. I think most can tolerate that much Metoprolol, more will most likely give troubling side effects, it does for me.
I am sorry that this is happening to you today...and of all days! Tylenol (Acetaminophen) doesn't contain Aspirin...I can absolutely relate to the anxiety that Afib can cause. You do not sound like a hypochondriac to me.
If the measures you used to try and convert the rhythm havne't worked, I'm not sure that the Metoprolol will bring you out of this. If you were also taking an antiarrhythmic, this would be more successful at terminating the afib. The BB is a rate control drug, so it works at bringing your heartrate down.
If this persists. you may have no choice but to go to the ER to be converted by IV meds or Electric Cardioversion...that is if you are truly in Afib...
I feel very badly that this is happening to you...Please update your status, so we know that you are OK:)
I'll be here on the East Coast praying hard for you!!!:)
Not sure what induced tychycardia is- You mean rapid heart beat that I brought on myself? I don't think so, I was sound asleep when my dog woke me up and I realized my heart beat was irregular. It feels like this: heart rate is weaker than normal and rapid with occasional skips and pauses. This feels exactly like what I had in the ER (mentioned in my first post) and is similar to other episodes.
It is getting a little better. Heart beat feels stronger now and slower with a skip only every 6 or 7 beats or so. And he 6 or 7 beats seem regular.
Whew! I think I can begin walking my dogs
Thanks so much!
Thanks so much Jerry! I appreciate your (and everyone else's) comments/suggestions so much.